Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking novastat to reduce high cholesterol, blood sugar. Does it have any side effect?

Sir, I have cholesterol 330mg and also blood suger 163 mg. Is it good to take novastat to reduce the cholesterol in my body? Is there any side effects. I have been taking novastat 10mg at night for 2 months. I have lost my weight upto 3 kg. My height is 171cm. My weight is 66kg. I am aged 49 years. Please give medical advice for this conditions.
Asked On : Fri, 16 Nov 2012
Answers:  2 Views:  3905
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
I suppose both the total cholesterol and glucose were done after a 12h overnight fast. If that is the case, they are significant and you need a post prandial blood glucose level. If glucose >200, then you need a strict no sugar diet, plenty of exercise, green vegetables & for the cholesterol, low fat diet, exercise and as you are already on a statin you need the entire cholesterol profile checked in 3 months.
There are side effects of statin therapy and the most disabling is chronic muscle pain and cramps, and if they are very bad you need a CK level and checked this with your doctor.
The rest of the side effects are trvial such as nausea that can be easily treated.
Answered: Fri, 16 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Aparna Amritsagar's  Response
Thanks for writing your query to us.
You had mentioned that you have being taking Tablet Novastat since last two months but you did not mention the LDL & HDL cholesterol levels. I assume that 330 is your total cholesterol level.Based on this three levels(Total, LDL,HDL) the dose of cholesterol lowering medicines is adjusted. LDL is a bad cholesterol, our aim should be to keep LDL cholesterol lower than 100 & increase the HDL cholesterol levels more than 40. Continue with lifestyle modification, follow a high fibre & low fat diet along with medicines.
Side effects of NovastaT are increase liver enzyme, yellow discoluration of eyes,muscle pain,muscle cramps, weakness, sorethroat, stomach pain,indegestion, constipation. If you are having any of this symptoms, than kindly consult your treating doctor.
Wish you good health.
Answered: Fri, 16 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor